Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 2, 2009, 4:08 PM CDT for Davidson County, Williamson County, Tennessee. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2009, 4:08 PM CDT (21:08 UTC)
- Expired
- Apr 2, 2009, 11:15 PM CDT
- In force
- 7 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 32 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 022108
FFWOHX
TNC037-187-030015-
/O.NEW.KOHX.FF.W.0005.090402T2108Z-090403T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
408 PM CDT THU APR 2 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIDSON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF NASHVILLE...
WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF FRANKLIN...
* UNTIL 715 PM CDT
* AT 404 PM CDT...THE PUBLIC REPORTED FLASH FLOODING FROM
THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NASHVILLE,
FRANKLIN, NOLENSVILLE, LAKEWOOD, AND GOODLETTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3626 8664 3624 8658 3609 8650 3597 8662
3580 8661 3576 8670 3572 8669 3571 8675
3576 8692 3578 8693 3584 8718 3587 8721
3605 8718 3605 8704 3625 8697 3634 8690
3638 8691 3635 8682 3636 8678 3640 8675
$$
ROSE2 follow-up statements
000
WGUS74 KOHX 022313
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
613 PM CDT THU APR 2 2009
TNC037-187-030015-
/O.CON.KOHX.FF.W.0005.000000T0000Z-090403T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSON TN-DAVIDSON TN-
613 PM CDT THU APR 2 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
DAVIDSON AND WILLIAMSON COUNTIES...
AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND A FEW THUNDERSTORMS MOVING NORTHEAST AT 40 MPH
ACROSS MUCH OF THE AREA. ESTIMATED RAINFALL AMOUNTS FROM DOPPLER
RADAR SHOWED THAT UP TO AROUND 2 INCHES OF RAIN HAD FALLEN IN A
SHORT PERIOD OF TIME LATE THIS AFTERNOON. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL BE LIKELY THROUGH MIDNIGHT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK HILL...
NASHVILLE...LAKEWOOD...GOODLETTSVILLE...FOREST HILLS AND BELLE MEADE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3626 8664 3624 8658 3609 8650 3597 8662
3580 8661 3576 8670 3572 8669 3571 8675
3576 8692 3578 8693 3584 8718 3587 8721
3605 8718 3605 8704 3625 8697 3634 8690
3638 8691 3635 8682 3636 8678 3640 8675
$$
STEIGERWALDT000
WGUS54 KOHX 030010
FFWOHX
TNC037-187-030415-
/O.EXT.KOHX.FF.W.0005.000000T0000Z-090403T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
710 PM CDT THU APR 2 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
DAVIDSON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF NASHVILLE...
WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF FRANKLIN...
* UNTIL 1115 PM CDT
* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AS MUCH AS TWO INCHES OF RAIN HAS FALLEN IN THE WARNED AREA. THIS
HAS LEAD TO RISES ON AREA CREEKS AND STREAMS...INCLUDING BROWNS
CREEK NEAR THE STATE FAIRGROUNDS...RICHLAND CREEK NEAR BELLE MEADE
AND WEST NASHVILLE...DRY CREEK NEAR EDENWOLD AND AMQUI...AND
PORTIONS OF THE HARPETH RIVER NEAR BELLEVUE AND THOMPSONS
STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3626 8664 3624 8658 3609 8650 3597 8662
3580 8661 3576 8670 3572 8669 3571 8675
3576 8692 3578 8693 3584 8718 3587 8721
3605 8718 3605 8704 3625 8697 3634 8690
3638 8691 3635 8682 3636 8678 3640 8675
$$
31What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 2, 3:39 PM CDT, 29 minutes earlier.
Area forecast discussion, Apr 2, 3:39 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 339 PM CDT THU APR 2 2009 .DISCUSSION... VERY COMPLEX SFC/LL PATTERN ON LATEST ANALYSIS. MAIN SFC/LL LOW NOW ACROSS LIT...WITH WEAK SFC WAVE NEAR PAH. AIRMASS CONTINUES TO DESTABILIZE WITH DIURNAL HEATING AND WEAK UPPER IMPULSE. JET STRUCTURE ALSO CONTINUES TO INCREASE AS ML JET CUTS INTO NORTHWEST MS. THUS SHWRS/TSTMS DEVELOPING RAPIDLY WEST OF I-65. SFC/LL LOW AND VERY CLOSE TRAILING NEGATIVE TILTED TROUGH/UPPER LOW WILL CONTINUE MOVING NORTHEAST THROUGH 12Z FRIDAY...PASSING JUST NORTHWEST OF THE MID-STATE. THIS WILL DRAG SOUTHERN WARM FRONT UP AND ACROSS THE AREA EARLY THIS EVENING INCREASING INSTABILITY FURTHER AS WELL AS INCREASING SHEAR. THUS AS THESE LOWS MOVE...WIDESPREAD ACTIVITY EXPECTED TO LAST INTO THE EARLY EVENING...THEN EITHER CONTINUE OR POSSIBLY REFIRE JUST AHEAD OF COLD FRONT LATER WHICH WILL MOVE BY BETWEEN 06-12Z. WITH FRONT AND UPPER TROUGH JUST EAST AROUND 12Z...A FEW SHOWERS EXPECTED TO LINGER BACK ACROSS THE EAST IN THE MORNING...BUT THEN CLEAR IN THE AFTERNOON AS WEAK UPPER RIDGING AND DRIER AIR BUILDS IN. THINGS WILL REMAIN DRY THROUGH SATURDAY NIGHT BUT ON SUNDAY...YET ANOTHER PRETTY STRONG COLD FRONT MOVES THROUGH IN THE AFTERNOON. THIS FRONT ALSO IS SUPPORTED BY PRETTY GOOD UPPER SYSTEM AND THAT WILL LEAVE ANOTHER OUTSIDE CHANCE OF SEVERE WEATHER LATE IN THE DAY. DEEP UPPER TROUGHING THEN SETTLES ON THE AREA SUNDAY NIGHT THROUGH TUESDAY...BRINGING A BIG COOL DOWN TO THE REGION. THIS CLIPPER TYPE SYSTEM WILL ALSO BRING POOL OF MOISTURE DOWN WHICH MAY BRING A FEW LIGHT SHOWERS AS WELL AS MAYBE EVEN SOME LIGHT SNOW SHOWERS/FLURRIES ACROSS THE EXTREME NORTH AND NORTHEAST. DRY WX RETURNS WEDNESDAY BUT THEN THE NEXT IS ALREADY ON THE DOOR STEP LATE WEDNESDAY NIGHT. A FEW STORMS ARE EXPECTED TO SPILL INTO THE WEST IN THE PRE-DAWN HOURS...THEN SPREAD ACROSS THE ENTIRE CWA ON THURSDAY. PRELIMINARY POINT TEMPS/POPS... NASHVILLE 49 59 40 70 / 100 10 10 10 CLARKSVILLE 47 58 37 72 / 100 10 10 10 CROSSVILLE 45 57 38 67 / 100 30 10 10 COLUMBIA 49 60 40 72 / 100 10 10 10 LAWRENCEBURG 50 62 40 73 / 100 10 10 10 WAVERLY 48 59 38 71 / 100 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Apr 2, 5:41 AM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 541 AM CDT THU APR 2 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-031045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 541 AM CDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG SPRING STORM IS MOVING OUT OF THE PLAINS. A COMBINATION OF FAVORABLE THERMODYNAMIC FACTORS AND LOW LEVEL WIND SHEAR WILL PRODUCE A CHANCE OF SEVERE STORMS OVER THE MIDSTATE DURING THE AFTERNOON AND EVENING. THE HEAVIEST STORMS WILL LIKELY ENTER THE WESTERN MIDSTATE IN THE AFTERNOON AND MOVE ACROSS THE AREA DURING THE AFTERNOON AND EVENING HOURS. THE MOST COMMON THREAT WILL BE DAMAGING HAIL AND WINDS. A FEW TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER COLD FRONT WILL ENTER THE MIDSTATE ON SUNDAY WITH SCATTERED THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. THESE STORMS ARE UNLIKELY TO REACH SEVERE LEVELS. A GOOD PUNCH OF COLD AIR BEHIND THE FRONT IS EXPECTED WITH SCATTERED SNOW SHOWERS IN THE CUMBERLAND PLATEAU. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. JLM
In the hours before
Special weather statement, Apr 2, 1:35 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 135 PM CDT THU APR 2 2009 TNZ056>058-060>062-075-077>079-093>095-021900- BEDFORD-COFFEE-GILES-GRUNDY-HICKMAN-LAWRENCE-LEWIS-MARSHALL-MAURY- PERRY-RUTHERFORD-WARREN-WAYNE- 135 PM CDT THU APR 2 2009 AT 130 PM...SCATTERED THUNDERSTORMS ARE DEVELOPING RAPIDLY IN SOUTHWEST MIDDLE TENNESSEE AND WILL QUICKLY INTENSIFY AS THEY MOVE NORTH THROUGH WAYNE...PERRY...LEWIS COUNTIES. IF YOU LIVE IN SOUTHWEST MIDDLE TENNESSEE...STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS AND WARNING SHOULD THEY BECOME NECESSARY. BOYD
Local storm report, Apr 2, 4:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM FLOOD 10 S COLUMBIA 35.48N 87.05W
04/02/2009 MAURY TN AMATEUR RADIO
FLOODING REPORTED ALONG TERRAPIN BRANCH CREEK, PEOPLE
BEING RESCUED FROM A HOUSE
&&
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:32 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 28 min |
| Apr 2, 2:06 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 24 min |
| Apr 2, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 28 min |
| Apr 2, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 25 min |
| Apr 2, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 23 min |
| Apr 2, 2:45 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 30 min |
| Apr 2, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 29 min |
| Apr 2, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 37 min |
| Apr 2, 2:55 PM CDT | Tornado Warning | OHX | Giles, Maury | 35 min |
| Apr 2, 3:12 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 33 min |
| Apr 2, 3:19 PM CDT | Tornado Warning | OHX | Cheatham, Robertson | 26 min |
| Apr 2, 3:30 PM CDT | Tornado Warning | OHX | Maury, Williamson | 15 min |
| Apr 2, 3:34 PM CDT | Flash Flood Warning | OHX | Wayne | 3 hr |
| Apr 2, 3:36 PM CDT | Flash Flood Warning | OHX | Maury | 3 hr |
| Apr 2, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 29 min |
| Apr 2, 3:53 PM CDT | Flash Flood Warning | OHX | Williamson | 37 min |
| Apr 2, 3:56 PM CDT | Tornado Warning | OHX | Davidson, Sumner | 34 min |
| Apr 2, 4:01 PM CDT | Flash Flood Warning | OHX | Dickson | 3 hr |
| Apr 2, 4:23 PM CDT | Tornado Warning | OHX | Sumner | 22 min |
| Apr 2, 4:29 PM CDT | Areal Flood Warning | OHX | Perry | 3 hr |
| Apr 2, 4:37 PM CDT | Areal Flood Warning | OHX | Williamson | 3 hr |
| Apr 2, 4:43 PM CDT | Areal Flood Warning | OHX | Lawrence | 3 hr |
| Apr 2, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 32 min |
| Apr 2, 6:29 PM CDT | Flash Flood Warning | OHX | Wayne | 4 hr |
| Apr 2, 6:31 PM CDT | Flash Flood Warning | OHX | Maury | 4 hr |
| Apr 2, 6:39 PM CDT | Flash Flood Warning | OHX | Sumner | 4 hr |
| Apr 2, 6:55 PM CDT | Flash Flood Warning | OHX | Robertson | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.